Computer Algebra for Differential Equations

Computer Algebra offers more and more symbolic methods for differential problems. In particular we are developing algorithms for deciding the existence and for computing general solutions of algebraic differential equations in various classes of formulas (rational, radical, algebraic, ...).

Publications

2020

[Falkensteiner]

Power Series Solutions of AODEs - Existence, Uniqueness, Convergence and Computation

S. Falkensteiner

RISC Hagenberg, Johannes Kepler University Linz. PhD Thesis. June 2020. Also available as RISC report no. 20-13. [pdf]
[bib]
@phdthesis{RISC6120,
author = {S. Falkensteiner},
title = {{Power Series Solutions of AODEs - Existence, Uniqueness, Convergence and Computation}},
language = {english},
year = {2020},
month = {June},
note = {Also available as RISC report no. 20-13},
translation = {0},
school = {RISC Hagenberg, Johannes Kepler University Linz},
length = {146}
}
[Grasegger]

Computing Animations of Linkages with Rotational Symmetry (Media Exposition)

Sean Dewar, Georg Grasegger, Jan Legerský

In: 36th International Symposium on Computational Geometry (SoCG 2020), Sergio Cabello and Danny Z. Chen (ed.), Leibniz International Proceedings in Informatics (LIPIcs) 164, pp. 77:1-77:4. 2020. Schloss Dagstuhl-Leibniz-Zentrum für Informatik, Dagstuhl, Germany, ISBN 978-3-95977-143-6. [url]
[bib]
@inproceedings{RISC6128,
author = {Sean Dewar and Georg Grasegger and Jan Legerský},
title = {{Computing Animations of Linkages with Rotational Symmetry (Media Exposition)}},
booktitle = {{36th International Symposium on Computational Geometry (SoCG 2020)}},
language = {english},
series = {Leibniz International Proceedings in Informatics (LIPIcs)},
volume = {164},
pages = {77:1--77:4},
publisher = {Schloss Dagstuhl--Leibniz-Zentrum für Informatik},
address = {Dagstuhl, Germany},
isbn_issn = {ISBN 978-3-95977-143-6},
year = {2020},
editor = {Sergio Cabello and Danny Z. Chen},
refereed = {no},
length = {4},
url = {https://doi.org/10.4230/LIPIcs.SoCG.2020.77}
}
[Grasegger]

Flexible placements of graphs with rotational symmetry

S.Dewar, G. Grasegger, J. Legerský

arXiv. Technical report, 2020. [url]
[bib]
@techreport{RISC6091,
author = {S.Dewar and G. Grasegger and J. Legerský},
title = {{Flexible placements of graphs with rotational symmetry}},
language = {english},
year = {2020},
institution = {arXiv},
length = {9},
url = {https://arxiv.org/abs/2003.09328}
}
[Grasegger]

Combinatorics of Bricard’s octahedra

M. Gallet, G. Grasegger, J. Legerský, J. Schicho

arXiv. Technical report, 2020. [url]
[bib]
@techreport{RISC6095,
author = {M. Gallet and G. Grasegger and J. Legerský and J. Schicho},
title = {{Combinatorics of Bricard’s octahedra}},
language = {english},
year = {2020},
institution = {arXiv},
length = {40},
url = {https://arxiv.org/pdf/2004.01236.pdf}
}
[Grasegger]

FlexRiLoG - A SageMath Package for Motions of Graphs

G. Grasegger, J. Legerský

In: Mathematical Software – ICMS 2020, Bigatti A., Carette J., Davenport J., Joswig M., de Wolff T. (ed.), Proceedings of ICMS 2020, Lecture Notes in Computer Science 12097, pp. 442-450. 2020. Springer, Cham, ISBN 978-3-030-52199-8. [url]
[bib]
@inproceedings{RISC6182,
author = {G. Grasegger and J. Legerský},
title = {{FlexRiLoG - A SageMath Package for Motions of Graphs}},
booktitle = {{ Mathematical Software – ICMS 2020}},
language = {english},
series = {Lecture Notes in Computer Science},
volume = {12097},
pages = {442--450},
publisher = {Springer, Cham},
isbn_issn = {ISBN 978-3-030-52199-8},
year = {2020},
editor = {Bigatti A. and Carette J. and Davenport J. and Joswig M. and de Wolff T.},
refereed = {no},
length = {9},
conferencename = {ICMS 2020},
url = {https://doi.org/10.1007/978-3-030-52200-1_44}
}
[Grasegger]

Bracing frameworks consisting of parallelograms

G. Grasegger, J. Legerský

arXiv. Technical report, 2020. [url]
[bib]
@techreport{RISC6203,
author = {G. Grasegger and J. Legerský},
title = {{Bracing frameworks consisting of parallelograms}},
language = {english},
year = {2020},
institution = {arXiv},
length = {20},
url = {https://arxiv.org/abs/2008.11521}
}
[Grasegger]

Zero-sum cycles in flexible polyhedra

M. Gallet, G. Grasegger, J. Legerský, J. Schicho

arXiv. Technical report, 2020. [url]
[bib]
@techreport{RISC6211,
author = {M. Gallet and G. Grasegger and J. Legerský and J. Schicho},
title = {{Zero-sum cycles in flexible polyhedra}},
language = {english},
year = {2020},
institution = {arXiv},
length = {16},
url = {https://arxiv.org/abs/2009.14041}
}
[Grasegger]

On the Classification of Motions of Paradoxically Movable Graphs

G. Grasegger, J. Legerský, J. Schicho

Journal of Computational Geometry 11(1), pp. 548-575. 2020. ISSN: 1920-180X. [url]
[bib]
@article{RISC6239,
author = {G. Grasegger and J. Legerský and J. Schicho},
title = {{On the Classification of Motions of Paradoxically Movable Graphs}},
language = {english},
journal = {Journal of Computational Geometry},
volume = {11},
number = {1},
pages = {548--575},
isbn_issn = {ISSN: 1920-180X},
year = {2020},
refereed = {yes},
length = {27},
url = {https://journals.carleton.ca/jocg/index.php/jocg/article/view/495}
}
[Grasegger]

Counting realizations of {L}aman graphs on the sphere

M. Gallet, G. Grasegger, J. Schicho

Electronic Journal of Combinatorics 27(2), pp. 1-18. 2020. 1077-8926 . [url]
[bib]
@article{RISC6243,
author = {M. Gallet and G. Grasegger and J. Schicho},
title = {{Counting realizations of {L}aman graphs on the sphere}},
language = {english},
journal = {Electronic Journal of Combinatorics},
volume = {27},
number = {2},
pages = {1--18},
isbn_issn = {1077-8926 },
year = {2020},
refereed = {yes},
length = {18},
url = {https://arxiv.org/abs/1903.01145}
}
[Jimenez Pastor]

Some structural results on D^n finite functions

A. Jimenez-Pastor, V. Pillwein, M.F. Singer

Advances in Applied Mathematics 117, pp. 0-0. June 2020. Elsevier, 0196-8858. [url] [pdf]
[bib]
@article{RISC6077,
author = {A. Jimenez-Pastor and V. Pillwein and M.F. Singer},
title = {{Some structural results on D^n finite functions}},
language = {english},
abstract = {D-finite (or holonomic) functions satisfy linear differential equations with polynomial coefficients. They form a large class of functions that appear in many applications in Mathematics or Physics. It is well-known that these functions are closed under certain operations and these closure properties can be executed algorithmically. Recently, the notion of D-finite functions has been generalized to differentially definable or Dn-finite functions. Also these functions are closed under operations such as forming (anti)derivative, addition or multiplication and, again, these can be implemented. In this paper we investigate how Dn-finite functions behave under composition and how they are related to algebraic and differentially algebraic functions.},
journal = {Advances in Applied Mathematics},
volume = {117},
pages = {0--0},
publisher = {Elsevier},
isbn_issn = {0196-8858},
year = {2020},
month = {June},
refereed = {yes},
length = {0},
url = {https://doi.org/10.1016/j.aam.2020.102027}
}
[Mitteramskogler]

A comparison of methods for computing rational general solutions of algebraic ODEs

Johann J. Mitteramskogler, Franz Winkler

Technical report no. 20-11 in RISC Report Series, Research Institute for Symbolic Computation (RISC), Johannes Kepler University Linz, Schloss Hagenberg, 4232 Hagenberg, Austria. 2020. [pdf]
[bib]
@techreport{RISC6135,
author = {Johann J. Mitteramskogler and Franz Winkler},
title = {{A comparison of methods for computing rational general solutions of algebraic ODEs}},
language = {english},
number = {20-11},
year = {2020},
length = {21},
type = {RISC Report Series},
institution = {Research Institute for Symbolic Computation (RISC), Johannes Kepler University Linz},
address = {Schloss Hagenberg, 4232 Hagenberg, Austria}
}
[Mitteramskogler]

Symbolic solutions of algebraic ODEs - A comparison of methods

Franz Winkler, Johann Mitteramskogler

Publications Mathemticae Debrecen, pp. 0-0. 2020. 0.
[bib]
@article{RISC6253,
author = {Franz Winkler and Johann Mitteramskogler},
title = {{Symbolic solutions of algebraic ODEs -- A comparison of methods}},
language = {english},
journal = {Publications Mathemticae Debrecen},
pages = {0--0},
isbn_issn = {0},
year = {2020},
refereed = {yes},
length = {0}
}
[Winkler]

Symbolic computation in algebra, geometry, and differential equations

Franz Winkler

In: Proceedings CAI-2019, , Special issue of "Information and Computation" , pp. 0-0. 2020. 0.
[bib]
@inproceedings{RISC6252,
author = {Franz Winkler},
title = {{Symbolic computation in algebra, geometry, and differential equations}},
booktitle = {{Proceedings CAI-2019}},
language = {english},
series = {Special issue of "Information and Computation"},
pages = {0--0},
isbn_issn = {0},
year = {2020},
editor = {?},
refereed = {yes},
length = {0}
}

2019

[Grasegger]

On the existence of paradoxical motions of generically rigid graphs on the sphere

M. Gallet, G. Grasegger, J. Legerský, J. Schicho

arXiv. Technical report, 2019. [url]
[bib]
@techreport{RISC5977,
author = {M. Gallet and G. Grasegger and J. Legerský and J. Schicho},
title = {{On the existence of paradoxical motions of generically rigid graphs on the sphere}},
language = {english},
year = {2019},
institution = {arXiv},
length = {40},
url = {https://arxiv.org/abs/1908.00467}
}
[Sendra]

Solving First Order Autonomous Algebraic Ordinary Differential Equations by Places

S. Falkensteiner, R. Sendra

Mathematics in Computer Science 14, pp. 327-337. 12 2019. ISSN 1661-8289. [url]
[bib]
@article{RISC6035,
author = {S. Falkensteiner and R. Sendra},
title = {{Solving First Order Autonomous Algebraic Ordinary Differential Equations by Places}},
language = {english},
journal = {Mathematics in Computer Science},
volume = {14},
pages = {327--337},
isbn_issn = {ISSN 1661-8289},
year = {2019},
month = {12},
refereed = {yes},
keywords = {Algebraic autonomous differential equation, Algebraic curve, Local parametrization, Place, Formal power series solution, Analytic solution},
length = {11},
url = {https://doi.org/10.1007/s11786-019-00431-6}
}
[Winkler]

The Algebro-Geometric Method for Solving Algebraic Differential Equations - A Survey

Franz Winkler

Journal of System Science and Complexity 32, pp. 256-270. 2019. 1009-6124.
[bib]
@article{RISC6027,
author = {Franz Winkler},
title = {{The Algebro-Geometric Method for Solving Algebraic Differential Equations -- A Survey}},
language = {english},
journal = {Journal of System Science and Complexity},
volume = {32},
pages = {256--270},
isbn_issn = {1009-6124},
year = {2019},
refereed = {yes},
length = {15}
}
[Winkler]

The algebro-geometric solution method for algebraic differential equations - An introduction by examples

J.R. Sendra, Franz Winkler

In: Complex Differential and Difference Equations, Proceedings of the School and Conference CDDE, held at Bedlewo, Poland, deGruyter (ed.), pp. 129-146. 2019. Polish Academy of Sciences, deGruyter, 978-3-11-061142-7.
[bib]
@inproceedings{RISC6033,
author = {J.R. Sendra and Franz Winkler},
title = {{The algebro-geometric solution method for algebraic differential equations -- An introduction by examples}},
booktitle = {{Complex Differential and Difference Equations, Proceedings of the School and Conference CDDE, held at Bedlewo, Poland}},
language = {english},
pages = {129--146},
publisher = {Polish Academy of Sciences, deGruyter},
isbn_issn = {978-3-11-061142-7},
year = {2019},
editor = {deGruyter},
refereed = {yes},
length = {18}
}

2018

[Grasegger]

Rational general solutions of systems of first-order algebraic partial differential equations

G. Grasegger, A. Lastra, J.R. Sendra, F. Winkler

J. Computational and Applied Mathematics(331), pp. 88-103. 2018. ISSN 0377-0427. [pdf]
[bib]
@article{RISC5837,
author = {G. Grasegger and A. Lastra and J.R. Sendra and F. Winkler},
title = {{Rational general solutions of systems of first-order algebraic partial differential equations}},
language = {english},
journal = {J. Computational and Applied Mathematics},
number = {331},
pages = {88--103},
isbn_issn = {ISSN 0377-0427},
year = {2018},
refereed = {yes},
length = {16}
}
[Grasegger]

Rational General Solutions of Systems of First-Order Partial Differential Equations

Georg Grasegger, Alberto Lastra, J. Rafael Sendra, Franz Winkler

Journal of Computational and Applied Mathematics 331, pp. 88-103. 2018. ISSN: 0377-0427.
[bib]
@article{RISC5509,
author = {Georg Grasegger and Alberto Lastra and J. Rafael Sendra and Franz Winkler},
title = {{Rational General Solutions of Systems of First-Order Partial Differential Equations}},
language = {english},
journal = {Journal of Computational and Applied Mathematics},
volume = {331},
pages = {88--103},
isbn_issn = {ISSN: 0377-0427},
year = {2018},
refereed = {yes},
length = {16}
}
[Grasegger]

Deciding the existence of rational general solutions for first-order algebraic ODEs

N.T. Vo, G. Grasegger, F. Winkler

Journal of Symbolic Computation(87), pp. 127-139. 2018. ISSN 0747-7171. [pdf]
[bib]
@article{RISC5838,
author = {N.T. Vo and G. Grasegger and F. Winkler},
title = {{Deciding the existence of rational general solutions for first-order algebraic ODEs}},
language = {english},
journal = {Journal of Symbolic Computation},
number = {87},
pages = {127--139},
isbn_issn = {ISSN 0747-7171},
year = {2018},
refereed = {yes},
length = {13}
}

Loading…